Alert archive / Kentucky / Flash Flood Watches in 2012
Flash Flood Watch 4, NWS Jackson, KY
NWS Jackson, KY issued this flash flood watch at May 4, 2012, 1:10 PM EDT for 21 counties in Kentucky. It took effect at May 4, 2012, 5:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2012, 1:10 PM EDT (17:10 UTC)
- In effect from
- May 4, 2012, 5:00 PM EDT
- Expired
- May 5, 2012, 6:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- None
All 21 counties
Bath County, KY, Breathitt County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Johnson County, KY, Knott County, KY, Lee County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Rowan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 17 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
534 WGUS63 KJKL 041710 FFAJKL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 110 PM EDT FRI MAY 4 2012 ...FLASH FLOOD WATCH FROM 5 PM THIS AFTERNOON TO 6 AM SATURDAY... .HEAVY RAIN FELL ACROSS PARTS OF EASTERN KENTUCKY OVER THE PAST 24 HOURS...WITH SOME SPOTS NEAR AND NORTH OF THE MOUNTAIN PARKWAY RECEIVING UP TO 2 INCHES OF RAIN. THUNDERSTORMS ARE EXPECTED AGAIN THIS EVENING AND OVERNIGHT...AND SOME SPOTS MAY RECEIVE UP TO 2 INCHES OF RAIN IN A SHORT TIME. THIS MAY LEAD TO FLASH FLOODING. KYZ044-050>052-058>060-104-106>115-118>120-050115- /O.NEW.KJKL.FF.A.0004.120504T2100Z-120505T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...WHITESBURG...INEZ...PIKEVILLE 110 PM EDT FRI MAY 4 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY... NORTHEAST KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT... ESTILL...FLEMING...MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTHEAST KENTUCKY...BREATHITT...FLOYD...KNOTT...LEE...LETCHER... MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * FROM 5 PM EDT THIS AFTERNOON THROUGH 6 AM EDT SATURDAY * THUNDERSTORMS MAY BRING UP TO 2 INCHES OF RAIN THIS EVENING AND OVERNIGHT. THIS MAY LEAD TO FLASH FLOODING. * STREAMS MAY LEAVE THEIR BANKS AND LOCAL ROADS MAY FLOOD. STRUCTURES NEAR FLOOD PRONE AREAS MAY BE AFFECTED BY HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SBH
2 follow-up statements
587 WGUS63 KJKL 042130 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 530 PM EDT FRI MAY 4 2012 ...FLASH FLOOD WATCH FROM 5 PM THIS AFTERNOON TO 6 AM SATURDAY... .HEAVY RAIN FELL ACROSS PARTS OF EASTERN KENTUCKY OVER THE PAST 24 HOURS...WITH SOME SPOTS NEAR AND NORTH OF THE MOUNTAIN PARKWAY RECEIVING UP TO 2 INCHES OF RAIN. THUNDERSTORMS ARE EXPECTED AGAIN THIS EVENING AND OVERNIGHT...AND SOME SPOTS MAY RECEIVE UP TO 2 INCHES OF RAIN IN A SHORT TIME. THIS MAY LEAD TO FLASH FLOODING. KYZ044-050>052-058>060-104-106>115-118>120-050530- /O.CON.KJKL.FF.A.0004.000000T0000Z-120505T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...WHITESBURG...INEZ...PIKEVILLE 530 PM EDT FRI MAY 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT...ESTILL...FLEMING... MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTHEAST KENTUCKY... BREATHITT...FLOYD...KNOTT...LEE...LETCHER...MAGOFFIN... MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * THROUGH LATE TONIGHT * THUNDERSTORMS MAY BRING UP TO 2 INCHES OF RAIN THIS EVENING AND OVERNIGHT. THIS MAY LEAD TO FLASH FLOODING. * STREAMS MAY LEAVE THEIR BANKS AND LOCAL ROADS MAY FLOOD. STRUCTURES NEAR FLOOD PRONE AREAS MAY BE AFFECTED BY HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SBH/JP
825 WGUS63 KJKL 050146 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 946 PM EDT FRI MAY 4 2012 ...FLASH FLOOD WATCH THROUGH 6 AM EDT SATURDAY... .HEAVY RAIN FELL ACROSS PARTS OF EASTERN KENTUCKY ON THURSDAY NIGHT INTO FRIDAY MORNING...WITH SOME SPOTS NEAR AND NORTH OF THE MOUNTAIN PARKWAY RECEIVING UP TO 2 INCHES OF RAIN. THUNDERSTORMS ARE EXPECTED TONIGHT...AND SOME SPOTS MAY RECEIVE UP TO 2 INCHES OF RAIN IN A SHORT TIME. THIS MAY LEAD TO FLASH FLOODING. KYZ044-050>052-058>060-104-106>115-118>120-051000- /O.CON.KJKL.FF.A.0004.000000T0000Z-120505T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...WHITESBURG...INEZ...PIKEVILLE 946 PM EDT FRI MAY 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT...ESTILL...FLEMING... MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTHEAST KENTUCKY... BREATHITT...FLOYD...KNOTT...LEE...LETCHER...MAGOFFIN... MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * UNTIL 6 AM EDT SATURDAY * THUNDERSTORMS MAY BRING UP TO 2 INCHES OF RAIN TONIGHT. THIS MAY LEAD TO FLASH FLOODING. * STREAMS MAY LEAVE THEIR BANKS AND LOCAL ROADS MAY FLOOD. STRUCTURES NEAR FLOOD PRONE AREAS MAY BE AFFECTED BY HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JP
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood watch went out at May 4, 11:47 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 4, 11:47 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1147 AM EDT FRI MAY 4 2012 .UPDATE... ISSUED AT 1147 AM EDT FRI MAY 4 2012 UPDATED NDFD TO SLIGHTLY LOWER AFTERNOON MAXIMUM TEMPERATURES WITH CLOUDS HOLDING TEMPERATURES DOWN A LITTLE. SHOWERS CURRENTLY IN FAR E PART OF FORECAST AREA WILL EXIT BY NOON. EXPECT MID LEVEL CAP AND CLOUDS TO INHIBIT CONVECTION THROUGH THE EARLY AFTERNOON...BUT STILL EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO REDEVELOP. CONVECTIVE COMPLEX MOVING FROM IL INTO IN HAS SHOWN DECREASING TREND IN RADAR...SATELLITE AND LIGHTNING DATA. UPDATE ISSUED AT 953 AM EDT FRI MAY 4 2012 HAVE UPDATED NDFD AND ASSOCIATED PRODUCTS FOR LATEST TRENDS. THE DISTURBANCE WHICH BROUGHT SHOWERS AND THUNDERSTORMS OVERNIGHT IS MOVING OFF TO THE NORTHEAST LEAVING SCATTERED TO NUMEROUS SHOWERS OVER FAR EASTERN KY. SHOWERS WILL END THIS MORNING...BUT EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AGAIN THIS AFTERNOON. 12Z NASHVILLE SOUNDING SHOWS A MID LEVEL CAP AND THE 06Z NAM IS SHOWING STRONG MID LEVEL CAP THIS AFTERNOON. CONVECTION MAY BE INHIBITED INITIALLY...BUT AS CAP ERODES EXPECT CONVECTION BY LATE AFTERNOON. PRECIPITABLE WATER TO AROUND 1.4 INCHES...SO HEAVY RAIN WILL BE POSSIBLE. IN FACT THE 12Z EXCESSIVE RAINFALL AREA PLACES MUCH OF THE NORTHERN PART OF AREA IN A SLIGHT RISK. RAINFALL OVER THE PAST 24 HOURS HAS BEEN AS HIGH AS 1.8 INCHES...SO THIS WILL NEED TO BE MONITORED CLOSELY. SPC HAS EXPANDED THE SLIGHT RISK AREA TO INCLUDE MUCH OF OUR AREA AND WILL UPDATE THE HWO. UPDATE ISSUED AT 639 AM EDT FRI MAY 4 2012 THE DISTURBANCE THAT PUSHED FROM SOUTH TO NORTH THRU ERN KY IS CURRENTLY LOCATED OVER WEST VA. THIS STORM AND THE OUTFLOW BOUNDARIES THAT IT LEFT BEHIND IN PASSING ARE INITIATING ADDITIONAL SHRA OVER THE CWFA. CURRENTLY WITH THE THICK CLOUD COVER...COOLER TEMPS...AND LIGHT WINDS THE CONVECTION IS ONLY SHRA. EXPECT CONVECTION TO BLOSSOM AFTER THE DAY TIME HEATING CAN EXCEED CONVECTIVE TEMPS IN THE LOWER 70S. HAVE UPDATED GRIDS TO REFLECT CURRENT CONDITIONS. NOT MANY REPORTS YET OF FOG AND CLOUD COVER TOO THICK TO VIEW COVERAGE. HAVE CONTINUED PATCHY WORDING WITH HIGH HUMIDITY AND LIGHT WINDS... ESPECIALLY IN THE VALLEYS WHERE TEMPS ARE COOLER NEAR THE LARGER RIVERS AND LAKES. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 258 AM EDT FRI MAY 4 2012 LINE OF SHRA/RSRA SURGED INTO ERN K THIS EVENING AND CONTINUED NORTH THRU THE CWFA. THEY ARE CURRENTLY IN THE NRN HALF OF THE AREA AND THE LINE IS BOWING WITH THE MIDDLE STORMS MOVING FASTER THAN THE OUTER EDGES. HOWEVER THE STORMS ARE INDIVIDUAL CELLS WITH NO CORE PULSING MUCH HIGHER THAN 24K. ISOLATED WIND GUSTS TO NEAR 30 MPH AND ALMOST 1/2 INCH OF RAINFALL AS THEY PASS. EXPECT THE STORMS TO BE THRU THE FCST AREA BY DAWN WITH HIGH HUMIDITY AND COOLER AIR LEFT IN THE WAKE. DAYTIME HEATING COUPLED WITH SW FLOW WILL ONCE AGAIN PUSH HIGHS INTO THE LOWER 80S. BUT THE COOLER START AND DENSE CLOUD COVER WILL LIMIT HIGHS TO BELOW RECORD LEVELS TODAY. HOWEVER CONVECTIVE TEMP IS IN THE LOWER 70S AND MINIMAL LOW LEVEL CAP ENDS AROUND 14Z. EXPECTING ADDITIONAL AREA CONVECTION TODAY AS THERE ARE NUMEROUS BOUNDARIES THAT HAVE BEEN LEFT FROM THE OVERNIGHT CONVECTION. STORMS WILL WANE WITH THE SETTING SUN...BUT NOT ENTIRELY AS THE COLD FRONT APPROACHING FROM THE NORTH WILL ADD LIFT TO THE OVERNIGHT H0URS AND THEN WILL STALL NEAR OR JUST SOUTH OF THE OHIO RIVER FOR A WET AND STROMY WEEKEND. CLOUDS WILL LIMIT OVERNIGHT LOWS TO MID 60S WHILE DAY TIME HIGHS ON SAT WILL ONCE AGAIN CLIMB INTO THE LOWER 8S. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 311 AM EDT FRI MAY 4 2012 MODELS REMAIN IN FAIRLY GOOD AGREEMENT BOTH ALOFT AND TO A LESSER EXTENT WITH THE TIMING AND TRACK OF THE SFC FEATURES. THE PERIOD LOOKS TO BEGIN WITH A LOW PRESSURE SYSTEM IN THE PROCESS OF WINDING UP OVER THE CENTRAL PLAINS...TIED TO A DEEPENING UPPER LEVEL TROF CRESTING THE ROCKIES WHILE UPPER LEVEL RIDGING AMPLIFIES FROM THE DEEP SOUTH UP THROUGH THE GREAT LAKES. ONGOING CONVECTION HEADING INTO SATURDAY NIGHT SHOULD BEGIN TO WIND DOWN WITH THE LOSS OF DAYTIME HEATING AND THE RIDGE SHOULD PROVIDE SOME PROTECTION FROM CONVECTION ON SUNDAY. HOWEVER...MODELS HINT AT A WASHED OUT COLD FRONT LINGERING IN THE VICINITY OF THE OHIO RIVER AND WITH FCST SOUNDINGS ADVERTISING A RELATIVELY WEAK CAP BY SUNDAY AFTERNOON CANNOT RULE OUT SOME ISOLATED...DIURNALLY DRIVEN TSTMS. ON MONDAY THE PLAINS LOW IS EXPECTED TO BEGIN MOVING INTO THE UPPER MIDWEST...PULLING THE FRONT BACK ACROSS THE OHIO RIVER AND FURTHER TO THE NORTH LEAVING ERN KY IN THE WARM SECTOR OF THE DEVELOPING SYSTEM...WITH AMPLE DEEP MOISTURE DEPICTED IN THE MODELS IN PLACE AHEAD OF THE ASSOCIATED COLD FRONT. CURRENT MODEL CONSENSUS BRINGS THE FRONT THROUGH THE AREA LATE IN THE DAY MONDAY ON INTO MONDAY NIGHT AND WILL CONTINUE TO USE LIKELY POPS AROUND THIS PERIOD. BY TUESDAY...THE GFS HAS ESSENTIALLY CLEARED THE FRONT OUT OF THE AREA WHILE THE EURO MAINTAINS A SLIGHTLY SLOWER DEPARTURE. GIVEN THE BLOCKING PATTERN PROJECTED TO BE IN PLACE OVER THE ATLANTIC NEXT WEEK...WILL FAVOR A SLOWER EVOLUTION ALL AROUND AND KEEP LINGERING POPS THROUGH TUESDAY. COULD SEE A BRIEF LULL IN PRECIP TUESDAY NIGHT...BUT MODELS MAINTAIN SOME LINGERING LOW LEVEL GREAT LAKES MOISTURE OVER ERN KY WITH A NW FLOW ALOFT OVER THE OHIO VALLEY AS THE UPPER LEVEL TROF SWINGS THROUGH...AND THIS WILL WARRANT AT LEAST A CHANCE OF PRECIP ON WEDNESDAY. HIGH PRESSURE LOOKS TO BEGIN BUILDING DOWN INTO THE REGION BY THURSDAY AND WILL KEEP THE REMAINDER OF THE LONG TERM DRY FOR NOW...THOUGH WOULD NOT BE AT ALL SURPRISED TO SEE POPS INTRODUCED FOR THE END OF THE WORK WEEK SHOULD A LESS PROGRESSIVE PATTERN BEGIN TO TAKE SHAPE. TEMPERATURES LOOK TO CONTINUE TO RUN ABOVE NORMAL THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK BEFORE SETTLING BACK TOWARDS CLIMO BEHIND THE COLD FRONT BY AROUND THE MID TO LATTER PART OF NEXT WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 710 AM EDT FRI MAY 4 2012 AS AN UPPER LEVEL DISTURBANCE PUSHED THRU EASTERN KENTUCKY OVERNIGHT AND PRODUCED NUMEROUS OUTFLOW BOUNDARIES. COUPLED WITH AMPLE GULF MOISTURE STREAMING INTO THE CWA TODAY WILL SEE SOME SHOWERS AND THUNDERSTORMS DEVELOP LATE THIS MORNING AND THEN PUSH NORTHEAST THRU THE REGION. THE AMPLE MOISTURE WILL ALLOW SOME VALLEY FOG TO DEVELOP AND AS SUCH...PUT MVFR VISIBILITIES INTO THE TAFS TONIGHT. AFTERNOON HEATING WILL ALLOW FOR MORE THUNDERSTORM ACTIVITY SO PUT VCTS IN ALL TAF GROUPS FOR TODAY AND PREVAILING TS AFTER 19Z. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SBH SHORT TERM...DUSTY LONG TERM....MB AVIATION...DUSTY
Hazardous weather outlook, May 4, 10:01 AM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1001 AM EDT FRI MAY 4 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051715- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1001 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND BECOME MORE LIKELY TONIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE LATE THIS AFTERNOON AND OVERNIGHT...AND THIS COULD LEAD TO LOCALIZED MINOR FLOODING. IN ADDITION A FEW THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE AT JACKSON WITH ANY REPORTS OF FLOODING...WIND DAMAGE OR HAIL. SBH
Nearby
Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.